Volume 8, issue 1 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Nonpositively curved 2–complexes with isolated flats

G Christopher Hruska

Geometry & Topology 8 (2004) 205–275
Bibliography
1 I Aitchison, Canonical flat structures on 3–manifolds, preprint
2 J M Alonso, T Brady, D Cooper, V Ferlini, M Lustig, M Mihalik, H Short, Notes on word hyperbolic groups, from: "Group theory from a geometrical viewpoint (Trieste, 1990)" (editor H Short), World Sci. Publ., River Edge, NJ (1991) 3 MR1170363
3 W Ballmann, Singular spaces of nonpositive curvature, from: "Sur les groupes hyperboliques d'après Mikhael Gromov (Bern, 1988)", Progr. Math. 83, Birkhäuser (1990) 189 MR1086658
4 W Ballmann, M Brin, Polygonal complexes and combinatorial group theory, Geom. Dedicata 50 (1994) 165 MR1279883
5 V Bangert, V Schroeder, Existence of flat tori in analytic manifolds of nonpositive curvature, Ann. Sci. École Norm. Sup. $(4)$ 24 (1991) 605 MR1132759
6 N Benakli, Polygonal complexes I: Combinatorial and geometric properties, J. Pure Appl. Algebra 97 (1994) 247 MR1314577
7 B H Bowditch, Relatively hyperbolic groups, University of Southampton preprint (1999)
8 M R Bridson, Geodesics and curvature in metric simplicial complexes, from: "Group theory from a geometrical viewpoint (Trieste, 1990)" (editors É Ghys, A Haefliger, A Verjovsky), World Sci. Publ., River Edge, NJ (1991) 373 MR1170372
9 M R Bridson, On the existence of flat planes in spaces of nonpositive curvature, Proc. Amer. Math. Soc. 123 (1995) 223 MR1273477
10 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften 319, Springer (1999) MR1744486
11 C B Croke, B Kleiner, Spaces with nonpositive curvature and their ideal boundaries, Topology 39 (2000) 549 MR1746908
12 C B Croke, B Kleiner, The geodesic flow of a nonpositively curved graph manifold, Geom. Funct. Anal. 12 (2002) 479 MR1924370
13 M Dehn, Papers on group theory and topology, Springer (1987) MR881797
14 P Eberlein, Geodesic flows on negatively curved manifolds II, Trans. Amer. Math. Soc. 178 (1973) 57 MR0314084
15 V A Efremovič, E S Tihomirova, The continuation of an equimorphism to infinity, Dokl. Akad. Nauk SSSR 152 (1963) 1051 MR0155220
16 D B A Epstein, J W Cannon, D F Holt, S V F Levy, M S Paterson, W P Thurston, Word processing in groups, Jones and Bartlett Publishers (1992) MR1161694
17 B Farb, Relatively hyperbolic groups, Geom. Funct. Anal. 8 (1998) 810 MR1650094
18 S M Gersten, Reducible diagrams and equations over groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 15 MR919828
19 S M Gersten, H B Short, Small cancellation theory and automatic groups, Invent. Math. 102 (1990) 305 MR1074477
20 S M Gersten, H Short, Small cancellation theory and automatic groups II, Invent. Math. 105 (1991) 641 MR1117155
21 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
22 F Haglund, Les polyèdres de Gromov, C. R. Acad. Sci. Paris Sér. I Math. 313 (1991) 603 MR1133493
23 J Heber, Hyperbolische geodatische Raume, Diplomarbeit, Universität Bonn (1987)
24 G C Hruska, Geometric invariants of spaces with isolated flats, Topology 44 (2005) 441 MR2114956
25 G C Hruska, On the relative hyperbolicity of nonpositively curved groups with isolated flats, in preparation
26 M Kapovich, B Leeb, On asymptotic cones and quasi-isometry classes of fundamental groups of 3–manifolds, Geom. Funct. Anal. 5 (1995) 582 MR1339818
27 J Kari, P Papasoglu, Deterministic aperiodic tile sets, Geom. Funct. Anal. 9 (1999) 353 MR1692474
28 U Lang, Quasigeodesics outside horoballs, Geom. Dedicata 63 (1996) 205 MR1413632
29 R C Lyndon, On Dehn's algorithm, Math. Ann. 166 (1966) 208 MR0214650
30 R C Lyndon, P E Schupp, Combinatorial group theory, Ergebnisse der Mathematik und ihrer Grenzgebiete 89, Springer (1977) MR0577064
31 H A Masur, Y N Minsky, Geometry of the complex of curves I: Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
32 J P McCammond, D T Wise, Fans and ladders in small cancellation theory, Proc. London Math. Soc. $(3)$ 84 (2002) 599 MR1888425
33 H M Morse, A fundamental class of geodesics on any closed surface of genus greater than one, Trans. Amer. Math. Soc. 26 (1924) 25 MR1501263
34 G Moussong, Hyperbolic Coxeter groups, PhD thesis, Ohio State University (1988)
35 G A Niblo, L D Reeves, The geometry of cube complexes and the complexity of their fundamental groups, Topology 37 (1998) 621 MR1604899
36 P Papasoglu, Strongly geodesically automatic groups are hyperbolic, Invent. Math. 121 (1995) 323 MR1346209
37 S J Pride, Star-complexes, and the dependence problems for hyperbolic complexes, Glasgow Math. J. 30 (1988) 155 MR942986
38 D Y Rebbechi, Algorithmic properties of relatively hyperbolic groups, PhD thesis, Rutgers University (2001)
39 W Rudin, Real and complex analysis, McGraw-Hill Book Co. (1987) MR924157
40 Z Sela, Diophantine geometry over groups: A list of research problems
41 H Short, Quasiconvexity and a theorem of Howson's, from: "Group theory from a geometrical viewpoint (Trieste, 1990)", World Sci. Publ., River Edge, NJ (1991) 168 MR1170365
42 P Tukia, Convergence groups and Gromov's metric hyperbolic spaces, New Zealand J. Math. 23 (1994) 157 MR1313451
43 E R V Kampen, On Some Lemmas in the Theory of Groups, Amer. J. Math. 55 (1933) 268 MR1506963
44 C M Weinbaum, The word and conjugacy problems for the knot group of any tame, prime, alternating knot, Proc. Amer. Math. Soc. 30 (1971) 22 MR0279169
45 J M Wilson, A CAT(0) group with uncountably many distinct boundaries, J. Group Theory 8 (2005) 229 MR2126732
46 D T Wise, Non-positively curved squared complexes, aperiodic tilings, and non-residually finite groups, PhD thesis, Princeton University (1996)
47 D T Wise, Subgroup separability of the figure 8 knot group, Topology 45 (2006) 421 MR2218750